Essential Tremor with MPA

Diagnosed with MPA in April, 2016. One month in hospital, lungs, kidney and vascular attacked, having some kidney damage p...Stage 4. My question, about six weeks ago I started trembling, head, hands and arms, both sides of body. Calcium deficient and started script calcetral, helped somewhat, until this past week. Those tremors became constant, whole body, head to toe and were unstoppable, also quite violent jerks intermittently. In hospital now, no firm diagnosis, treating symptoms. I've had much lab work and yesterday a lumbar tap, thankfully...the LT came back clear. Has anyone here experienced anything like this? This disease is heinous, I've never been so sick, in my entire life and so depressing, one bad piece of info after another. Also, I've had many, many setbacks, delaying my treatment, Cytoxin. On my third infusion, three more to go. I will add, my neuro thinks this tremor is connected, to the MPA...autoimmune. Any help you may offer is appreciated, thanks. Sorry for he extended post.

11 Replies

oldestnewest
  • Vasculitis can cause polyneuritis. But I know little on the subject so will get back to you, but it can affect the motor nerves.

  • Thank you! Lots of info!

  • This might link explain better nhs.uk/Conditions/Periphera... or is helpful

  • Sorry to hear you're having such a rough time. I've had MPA for 8 years with renal stage 4. Few other effect too. I have a slight tremour in my left hand

    Nothing on the scale you seem to be getting. Nothing surprises me about vasculitis. All you can hope is the find the best treatment for you to control it.

    Are you seeing a vasculitis specialist?

  • Yes, many specialists. Rheumatologist, Neurologist, Pulmonary, Nephrologist and others...I'm just so weak today and my brain is definitely not cooperating. I've been here since Monday and that always makes the fog thicker. You said you were stage 4 renal, are you having to dialize? I'm taking Cytoxin monthly and have 3 more infusions in this set, started at 80mg prednisone daily, down to 20 ...so far so,good., thank you for response.

  • I hope you start to feel better soon.

  • Dear dijomc9,

    Yes your 'tremors' could, very well, be Drug induced-but not necessary so! I know all about Kidney Damage, I was on Dialysis, for four years, and had a Kidney transplant-so far successful-in July 2013. It is difficult to be sure but, for reasons I CANNOT put my 'finger on', I'm feeling that something is wrong here. I can't explain why SORRY, it's just an Uneasy felling that I'm getting. (This has happened before, and I could no more explain it then, than I can now.)

    Would you please go and get this checked further, if only to prove this 'Stupid Bloke' wrong?

    Please do let me know, how you get on dijomc9.

    AndrewT

  • Thanks Andrew...I'm "getting it checked" right now. I've been in the hospital since last Monday night. They've ruled out many things but no definitive conclusion, yet. Having an Esophageal Echocardiogram tomorrow. The doctors think they may never get a firm answer, as these things come and go at will. The problem is now being controlled and I pray it Bever returns. I hope your "feeling" is just a fluke and your kidney continues to do its job...dialysis is no fun, better than the alternative....just not my cup of tea. Take care and fingers crossed for your continued improvement and much health for you and that most precious kidney.

  • Hi,

    So sorry to hear you are suffering with shake and trembling. In this moment in time I am still awaiting a definitive dx but am down as having generalised ANCA + small cell vasculitis. I've had nearly all the tests and biopsies now and my last one is next month at the London free hospital, they will undergo genetic testing for generalised fever syndrome as I recall but I was told that they HAVE to rule out every single chance of this being down to infection or virus. Once this is done they can move forward with cyclophosphamide

    Anyway, I digress. I very often get this trembling. I get it mostly in my legs but it can be all over and the cats must think they are in a ride at a theme park when they lay on my lap. It's quite disconcerting but I just ride it out although sometimes it can go on for a few hours. My left leg is prone to buckle too so I now plan ahead if going to football or a gig. I now sit and don't chance standing. I do have a long standing degenerative spine condition though my spine dude tells me this is down to inflammation so he and the rheumatology dudes are trying to work it out in between them.

    Please try not to worry. It does no good and, in my case, I tend to get worse. For instance, I can be ok but then read about a side effect of meds and as if by magic, I then feel my heart race and seem to feel this side effect I read about.

    Hormones and nerves can suffer due to vasculitis and I now take DHEA, PREGNENOLONE along with calcium with d3, optimised folate and optimised B complex as these really help with nerve function and mood. Personally, I take Zinc, mega dose of magnesium, wild oil of oregano for prevention of viruses and fungal stuff. I take vitamin E. B15 ( pangamic acid) and B17 ( apricot kernel) anti inflammatory and natures chemo. I would urge you to look into helping your own system but it's not for everyone and I understand some get upset ( doctors I mean) when I tell them this. Some feel defensive as I like to research.

    I take red krill oil for it high EPA AND DHA content. It has been shown and on an open and very much alive patient, they omega literally gets soaked up by the brain and it's also a great anti inflammatory in itself

    My shakes have not appeared back unti last week but that was due to a nerve block procedure on 3 discs and I'm now back to not shaking.

    I believe a fair few of us get these shakes but please only read as me supporting you ok. I don't want anyone to think I know it all but I do urge people to research and keep on doing so as my belief is that there is a natural way of helping.

    I started this regimen 3 months ago and at time of writing have normal bloods and ANCA negative for the first time since in 6 years. Yes, it could be placebo but long may it last if so.

    Kind regards and wishing you all the best

  • Hey Jools52...my trembling was non stop when I decided to go to hospital...it was between an involuntary twitch/jerk (very hard) and it was non stop...combined with the incessant tremor....It got so bad, I could not walk, had no control over appendages ...my entire body, head to toe..even my voice was quivering....maddening to put it mildly. Part of the diagnosis...Staphylococcus infection, mandatory infusion of Daptomycin for 4-6 weeks. Probably never know everything behind it but thankfully I have relief. Hopefully this infection will clear up and I'll never get another as this delays my Cytoxin for minimum one month. Because of my kidney damage, my list of Meds, vitamins, supplements included...requires I follow renal life style coupled with heart.,,I can't even take a vitamin that's over the counter. Good luck to you and thanks.

  • Good luck and I really wish you all the best. Life can be so hard for some of us

You may also like...